# SDR CA090212003

- Difficulty date: February 9, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,762 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 40141
- Condition: Deflated
- Location: Nlg
- Part time: 17 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT LANDED WITH INDICATIONS OF A SOFT NOSE TIRE ON THE ROLL OUT.  ON THE TAXI TO THE HANGAR, THE TIRE WENT COMPLETELY FLAT.  THE TIRE WAS REPLACED AND THE AIRCRAFT CONTINUED ON IT`S SCHEDULED FLIGHT.   WHEN THE TIRE WAS DISASSEMBLED, A "ROUND SHAPED" CUT WAS FOUND IN THE TUBE SIDEWALL.  IT WAS THE SHAPE AND DIAMETER OF A AS3209-009 O-RING.  AN O-RING OF THIS SIZE WAS FOUND BETWEEN THE TUBE AND THE TIRE WALL.  IT IS BELIEVED THAT THE O-RING WAS TRAPPED INSIDE THE TIRE DURING BUILD UP AND THE MOVEMENT OF THE TUBE CAUSED THE CHAFING WHERE THE O-RING WAS TRAPPED.  A REVIEW OF PROCEDURES HAS BEEN COMPLETED WITH THE MAINTENANCE SHOP TO AVOID THIS ISSUE AGAIN.  IT HAS BEEN SUBMITTED AS AN SMS REPORT.
